A regularity theory for a more general class of quasilinear parabolic partial differential equations and variational inequalities

Hi Jun Choe, James Serrin

Research output: Contribution to journalArticle

8 Citations (Scopus)


By means of an inequality of Poincaré type, a weak Harnack inequality for the gradient of a solution and an integral inequality of Campanato type, it is shown that solutions to degenerate parabolic variational inequalities are locally Hölder continuous. Using a difference quotient method and Moser type iteration it is then proved that the gradient of a solution is locally bounded. Finally using iteration and scaling it is shown that the gradient of the solution satisfies a Campanato type integral inequality and is locally Hölder continuous.

Original languageEnglish
Pages (from-to)915-944
Number of pages30
JournalDifferential and Integral Equations
Issue number4
Publication statusPublished - 1992 Jul


All Science Journal Classification (ASJC) codes

  • Analysis
  • Applied Mathematics

Cite this